On encodings of phylogenetic networks of bounded level

Gambette, Philippe and Huber, KT (2012) On encodings of phylogenetic networks of bounded level. Journal of Mathematical Biology, 65 (1). pp. 157-180. ISSN 0303-6812

Full text not available from this repository. (Request a copy)

Abstract

Phylogenetic networks have now joined phylogenetic trees in the center of phylogenetics research. Like phylogenetic trees, such networks canonically induce collections of phylogenetic trees, clusters, and triplets, respectively. Thus it is not surprising that many network approaches aim to reconstruct a phylogenetic network from such collections. Related to the well-studied perfect phylogeny problem, the following question is of fundamental importance in this context: When does one of the above collections encode (i.e. uniquely describe) the network that induces it? For the large class of level-1 (phylogenetic) networks we characterize those level-1 networks for which an encoding in terms of one (or equivalently all) of the above collections exists. In addition, we show that three known distance measures for comparing phylogenetic networks are in fact metrics on the resulting subclass and give the diameter for two of them. Finally, we investigate the related concept of indistinguishability and also show that many properties enjoyed by level-1 networks are not satisfied by networks of higher level.

Item Type: Article
Faculty \ School: Faculty of Science > School of Computing Sciences
Related URLs:
Depositing User: Rhiannon Harvey
Date Deposited: 31 Jan 2012 16:33
Last Modified: 21 Apr 2020 16:20
URI: https://ueaeprints.uea.ac.uk/id/eprint/36678
DOI: 10.1007/s00285-011-0456-y

Actions (login required)

View Item View Item